MAUDE Adverse Event Report: SEQUENT MEDICAL, INC VIA-21 MICROCATHETER-US VIA-21-154-01FOR US

SEQUENT MEDICAL, INC VIA-21 MICROCATHETER-US VIA-21-154-01FOR US
Model Number FGA21154-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Extravasation (1842); Hemorrhage, Cerebral (1889); Thrombus (2101); Rupture (2208)
Date of Event 10/01/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer.The root cause of the event cannot be determined.However, the reported clinical information indicates there was no malfunction or issue with the microvention device.The instructions for use (ifu) identifies aneurysm rupture, vessel perforation, hemorrhage, vascular thrombosis, and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that treatment was performed on a patient with ruptured aneurysms and a dual hemorrhagic stroke involving the distal anterior cerebral artery (aca) and the posterior communicating artery (pcom) on the same side.After successful implantation of two web devices and stasis of both aneurysms, the final angiography run demonstrated clot forming on the intermediate catheter (non-mv device) and the via microcatheter in the a2 artery.The via was removed, and aspiration and mechanical thrombectomy were performed.Extravasation was then noticed in the internal carotid artery and pcom origin.The web in the pcom aneurysm appeared to be intact with no visible deformations.A balloon was inflated at the site of extravasation, which reduced the bleeding.The patient was admitted to the icu.It was reported that the patient died approximately one week post-procedure; however, the cause and exact date of the patient's death are unknown.The physician did not consider there to have been a malfunction or issue with a microvention device.
 
Additional Manufacturer Narrative
Additional information provided to the manufacturer: the date of the patient's death is (b)(6) 2019.The documented cause of death on the death certificate is cardiopulmonary arrest secondary to aneurysmal subarachnoid hemorrhage due to cerebral aneurysm.

Brand Name
VIA-21 MICROCATHETER-US VIA-21-154-01FOR US
Common Device Name
MICROCATHETER
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key9264704
Report Number2032493-2019-00254
Device Sequence Number11232655
Product Code DQY
UDI-Device Identifier00851566003918
UDI-Public(01)00851566003918(11)190513(17)200630(10)19051304
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/30/2020
Device Model NumberFGA21154-01
Device Catalogue NumberFGA21154-01
Device Lot Number19051304
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Required Intervention;